Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 191, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 8, 2016, 8:39 PM EDT for 6 counties in North Carolina. It was in force for 81 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2016, 8:39 PM EDT (00:39 UTC)
- Expired
- Jul 8, 2016, 10:00 PM EDT
- In force
- 81 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Chatham County, NC, Davidson County, NC, Montgomery County, NC, Moore County, NC, Randolph County, NC, Stanly County, NC
The radar
The Raleigh/Durham radar (KRAX), 135 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 9:00 PM EDT | TSTM WND DMG | 3 Ne Martha, NC | RANDOLPH COUNTY EM REPORTS AT LEAST 12-15 REPORTS OF DOWNED TREES ACROSS THE COUNTY. |
| Jul 8, 9:47 PM EDT | TSTM WND DMG | 6 W Robbins, NC | TWO TREES DOWN BLOCKING BOTH LANES OF TRAFFIC, BASCOM CHAPEL RD AND DAN RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 6:15 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.7 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2480 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1500 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
162
WUUS52 KRAH 090039
SVRRAH
NCC037-057-123-125-151-167-090200-
/O.NEW.KRAH.SV.W.0191.160709T0039Z-160709T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
839 PM EDT FRI JUL 8 2016
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA...
MONTGOMERY COUNTY IN CENTRAL NORTH CAROLINA...
NORTHWESTERN MOORE COUNTY IN CENTRAL NORTH CAROLINA...
WESTERN CHATHAM COUNTY IN CENTRAL NORTH CAROLINA...
SOUTHEASTERN DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA...
STANLY COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 1000 PM EDT
* AT 838 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR RANDLEMAN TO 6 MILES SOUTHEAST OF HIGH ROCK
LAKE...MOVING SOUTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HIGH POINT...ASHEBORO...ALBEMARLE...RANDLEMAN...TROY...
SILER CITY...BADIN LAKE...NORTH CAROLINA ZOO...BISCOE AND GOLDSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS DAVIDSON COUNTY. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS! LARGE HAIL AND DAMAGING WINDS
AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE
STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3550 8030 3551 8018 3558 8021 3568 8032
3592 7997 3590 7955 3584 7954 3584 7939
3576 7918 3554 7932 3518 7964 3516 7963
3518 7985 3514 8005 3519 8011 3515 8016
3516 8022 3521 8025 3517 8035 3518 8050
TIME...MOT...LOC 0038Z 308DEG 47KT 3590 7977 3559 8023
HAIL...1.00IN
WIND...60MPH
$$
ELLIS3 follow-up statements
180
WWUS52 KRAH 090130
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
930 PM EDT FRI JUL 8 2016
NCC057-151-090140-
/O.CAN.KRAH.SV.W.0191.000000T0000Z-160709T0200Z/
RANDOLPH NC-DAVIDSON NC-
930 PM EDT FRI JUL 8 2016
...THE SEVERE THUNDERSTORM WARNING FOR RANDOLPH AND SOUTHEASTERN
DAVIDSON COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA, THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3550 8030 3551 7956 3584 7954 3584 7939
3576 7918 3554 7932 3518 7964 3516 7963
3518 7985 3514 8005 3519 8011 3515 8016
3516 8022 3521 8025 3517 8035 3518 8050
TIME...MOT...LOC 0130Z 301DEG 29KT 3556 7951 3525 7997
$$
NCC037-123-125-167-090200-
/O.CON.KRAH.SV.W.0191.000000T0000Z-160709T0200Z/
MONTGOMERY NC-MOORE NC-CHATHAM NC-STANLY NC-
930 PM EDT FRI JUL 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR MONTGOMERY...NORTHWESTERN MOORE...WESTERN CHATHAM AND STANLY
COUNTIES...
AT 930 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES WEST OF GOLDSTON TO 9 MILES SOUTHWEST OF
TROY...MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ALBEMARLE...TROY...SILER CITY...BADIN LAKE...BISCOE...GOLDSTON...
PLYLER...LOCUST...NORWOOD AND BADIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS THE SOUTHERN PIEDMONT. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3550 8030 3551 7956 3584 7954 3584 7939
3576 7918 3554 7932 3518 7964 3516 7963
3518 7985 3514 8005 3519 8011 3515 8016
3516 8022 3521 8025 3517 8035 3518 8050
TIME...MOT...LOC 0130Z 301DEG 29KT 3556 7951 3525 7997
HAIL...1.00IN
WIND...60MPH
$$
ELLIS114
WWUS52 KRAH 090148
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
948 PM EDT FRI JUL 8 2016
NCC037-090158-
/O.CAN.KRAH.SV.W.0191.000000T0000Z-160709T0200Z/
CHATHAM NC-
948 PM EDT FRI JUL 8 2016
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CHATHAM COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA, THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3522 8028 3529 7995 3538 7984 3550 7983
3552 7935 3518 7964 3516 7963 3518 7968
3517 7975 3518 7985 3514 8005 3519 8011
3517 8014 3517 8016 3515 8016 3517 8020
3516 8022 3521 8025 3521 8026 3520 8027
TIME...MOT...LOC 0148Z 308DEG 47KT 3545 7934 3514 7980
$$
NCC123-125-167-090200-
/O.CON.KRAH.SV.W.0191.000000T0000Z-160709T0200Z/
MONTGOMERY NC-MOORE NC-STANLY NC-
948 PM EDT FRI JUL 8 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR SOUTHEASTERN MONTGOMERY...NORTHWESTERN MOORE AND SOUTHEASTERN
STANLY COUNTIES...
AT 948 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTHEAST OF CARTHAGE TO 14 MILES NORTH OF
ROCKINGHAM...MOVING SOUTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
BISCOE...NORWOOD...MOUNT GILEAD...ROBBINS...STAR...CANDOR...NORMAN...
GLENDON...SEVEN LAKES AND PEKIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS THE SOUTHERN PIEDMONT. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3522 8028 3529 7995 3538 7984 3550 7983
3552 7935 3518 7964 3516 7963 3518 7968
3517 7975 3518 7985 3514 8005 3519 8011
3517 8014 3517 8016 3515 8016 3517 8020
3516 8022 3521 8025 3521 8026 3520 8027
TIME...MOT...LOC 0148Z 308DEG 47KT 3545 7934 3514 7980
HAIL...0.75IN
WIND...60MPH
$$
ELLIS471
WWUS52 KRAH 090158
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
958 PM EDT FRI JUL 8 2016
NCC123-125-167-090208-
/O.EXP.KRAH.SV.W.0191.000000T0000Z-160709T0200Z/
MONTGOMERY NC-MOORE NC-STANLY NC-
958 PM EDT FRI JUL 8 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONTGOMERY...
NORTHWESTERN MOORE AND SOUTHEASTERN STANLY COUNTIES WILL EXPIRE AT
1000 PM EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3522 8028 3529 7995 3538 7984 3550 7983
3552 7935 3518 7964 3516 7963 3518 7968
3517 7975 3518 7985 3514 8005 3519 8011
3517 8014 3517 8016 3515 8016 3517 8020
3516 8022 3521 8025 3521 8026 3520 8027
TIME...MOT...LOC 0157Z 308DEG 47KT 3545 7934 3514 7980
$$
ELLISWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 8:30 PM EDT, 9 minutes earlier.
Area forecast discussion, Jul 8, 8:30 PM EDT, 9 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 830 PM EDT FRI JUL 8 2016 .SYNOPSIS... A series of upper disturbances aloft in combination with a hot and buoyant air mass will cause periods of scattered convection across central NC through Monday. && .NEAR TERM /TONIGHT/... As of 255 PM Friday... Little change to earlier thinking. Strong heating has resulted in DCAPE 1200-1400 J/kg across the region. With additional heating, values as high as 1500 possible across the south and east. Aloft, mid level lapse rates around 7 deg C/km being realized, uncharacteristic for this time of year. The buoyancy attributed to the strong heating and the cool pool aloft will support the development of scattered strong/severe storms late this afternoon in the nw piedmont, and this evening across the remainder of central NC. Expect storm structure to start out as multi-cellular but increasing effective shear to near 30kts by 00Z suggest the potential for storms to organize into broken lines with bowing segments and attendant wind damage. The conditions suggest that there is a good chance for numerous reports of wind gusts between 50-60 mph and would not be surprised if a spot or two reported a wind gusts of 65 mph or higher. In addition, enough instability resides aloft to suggest that the storms will produce an excessive amount of lightning. Finally, the strongest cells may also be accompanied by hail the size of quarters or ping pong balls. Current indications are that the severe weather threat will be greatest in the piedmont between 21z-01z, and in the coastal plain and sandhills between 23z-03z. Should see an overall decrease in storm coverage and intensity after 04z. Expect skies to become mostly clear overnight with min temps in the 70-75 degree range. && .SHORT TERM /SATURDAY AND SATURDAY NIGHT/... As of 325 PM Friday... Central NC will be on the subsidence side of the departing MCV Saturday morning. This should inhibit any convective development. By afternoon, strong heating will aid to destabilize the atmosphere with the best instability projected to lie across our far southern and eastern counties. Thus, expect isolated-scattered storms to development after 19z, though mainly confined to areas south of highway 64 and east of I-95. Cannot rule out the potential for an isolated wind gusts but lack of significant instability and effective bulk shear on the order of 20-25kts should limit the severe potential. Most locations will experience plenty of sun which will warm temps back into the low-mid 90s, with a spot or two in the southern coastal plain and sandhills possibly reaching the upper 90s. Afternoon heat indices projected to be in the upper 90s across the nw to 101-104 degrees over the southern and se counties. Bulk of t- storm activity will dissipate with loss of heating. A weak sfc front will drift swd overnight into our region. At this time forcing appears too weak to support any shower/storm development. Min temps in the 70-75 degree range. && .LONG TERM /SUNDAY THROUGH FRIDAY/... As of 255 PM Friday... A front is progged to make its way south through central NC late Saturday night into early Sunday morning. It is then expected to stall in the vicinity of the NC/SC border. Models have come in slightly drier on Sunday as the front sinks south of the region, with only the extreme southern portions of the forecast area seeing a slight chance of precip. Temps will be slightly cooler behind the front, with highs ranging from near 90 degrees across the north to low 90s further south. The front will meander near the region through the early part of the week and therefore precip chances should increase (closer to climo) as disturbances may track along the stalled front. Then, there is some disagreement with regards to an upper disturbance/low slowly tracking towards the region from the west for the middle of the week. There are also indications of a short wave ridge expanding east over the Atlantic coast by the middle of the week. Given the uncertainty, will trend towards climo with regards to precip chances. Temps will also be close to normal, with highs in the low to mid 90s and overnight lows in the low to mid 70s. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... As of 1250 PM Friday... A line of strong-severe convection with associated MVFR ceilings and IFR visibilities will continue to push sewd across central NC through 04Z. The convection will clear-out of the KINT/KGSO sites by 02Z, and KRDU and KRWI by 03Z. The storms should clear the KFAY vicinity by 04Z. In vicinity of the stronger/severe storms, sfc wind gusts 45-60kts possible. Skies will gradually clear out between 04Z and 07Z. VFR conditions expected to occur through Sunday night with scattered afternoon-early evening convection probable. The probability of afternoon convection may increase Monday-Wednesday. In addition, may see the occurrence of early morning fog/low clouds by Monday morning and associated IFR/low end MVFR ceilings and visibility. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...WSS NEAR TERM...WSS SHORT TERM...WSS LONG TERM...KRD AVIATION...WSS
Hazardous weather outlook, Jul 8, 6:22 PM EDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 622 PM EDT FRI JUL 8 2016 NCZ007>011-021>028-038>041-043-073-074-076-083-092230- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- WILSON-STANLY-MONTGOMERY-LEE-ANSON- 622 PM EDT FRI JUL 8 2016 ...SEVERE THUNDERSTORM WATCH 363 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP OR TRACK INTO CENTRAL NORTH CAROLINA THIS AFTERNOON AND THIS EVENING. A FEW STORMS WILL BE SEVERE PRODUCING DAMAGING WIND GUSTS AND HAIL POSSIBLY UP TO THE SIZE OF QUARTERS. IN ADDITION, THE STORMS HAVE THE POTENTIAL TO PRODUCE AN EXCESSIVE AMOUNT OF CLOUD-TO-GROUND LIGHTNING. THE THREAT FOR SEVERE STORMS APPEARS HIGHEST BETWEEN THE HOURS OF 3 PM AND 10 PM, STARTING IN THE WESTERN PIEDMONT THEN SPREADING EAST WITH TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NCZ042-075-077-078-084>086-088-089-092230- JOHNSTON-MOORE-HARNETT-WAYNE-RICHMOND-SCOTLAND-HOKE-CUMBERLAND- SAMPSON- 622 PM EDT FRI JUL 8 2016 ...SEVERE THUNDERSTORM WATCH 363 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP OR TRACK INTO CENTRAL NORTH CAROLINA THIS AFTERNOON AND THIS EVENING. A FEW STORMS WILL BE SEVERE PRODUCING DAMAGING WIND GUSTS AND HAIL POSSIBLY UP TO THE SIZE OF QUARTERS. IN ADDITION, THE STORMS HAVE THE POTENTIAL TO PRODUCE AN EXCESSIVE AMOUNT OF FREQUENT CLOUD- TO-GROUND LIGHTNING. THE THREAT FOR SEVERE STORMS APPEARS HIGHEST BETWEEN THE HOURS OF 5 PM AND 10 PM, STARTING IN THE EASTERN AND SOUTHERN PIEDMONT THEN SPREADING EAST WITH TIME. AFTERNOON HEAT INDICES IN THE 102 TO 105 DEGREE RANGE WILL OCCUR BETWEEN 1 PM AND 7 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Special weather statement, Jul 8, 7:57 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
757 PM EDT FRI JUL 8 2016
NCZ042-043-078-090045-
JOHNSTON NC-WILSON NC-WAYNE NC-
757 PM EDT FRI JUL 8 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHEASTERN
JOHNSTON...SOUTHWESTERN WILSON AND NORTHEASTERN WAYNE COUNTIES UNTIL
845 PM EDT...
AT 756 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTHEAST OF SMITHFIELD...MOVING SOUTHEAST AT 35 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...SMITHFIELD...FREMONT...MICRO...SELMA...PINE LEVEL...
KENLY...PRINCETON...LUCAMA AND PIKEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
CENTRAL NORTH CAROLINA.
LAT...LON 3533 7801 3559 7843 3578 7826 3577 7824
3575 7823 3575 7822 3574 7822 3573 7821
3573 7819 3574 7818 3557 7782 3554 7782
TIME...MOT...LOC 2356Z 309DEG 30KT 3561 7823
77Special weather statement, Jul 8, 8:03 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
803 PM EDT FRI JUL 8 2016
NCZ088-089-090115-
CUMBERLAND-SAMPSON-
803 PM EDT FRI JUL 8 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CUMBERLAND AND
SAMPSON COUNTIES UNTIL 915 PM EDT...
AT 803 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTH OF JEROME...OR 9 MILES SOUTHEAST OF
FAYETTEVILLE...MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...CLINTON...FORT BRAGG...HOPE MILLS...EASTOVER...
ROSEBORO...STEDMAN...GARLAND...SALEMBURG AND TURKEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD
OF AN APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND. MAKE
SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING
OUTDOOR ACTIVITY.
&&
LAT...LON 3479 7844 3485 7850 3485 7883 3483 7890
3490 7894 3495 7903 3512 7907 3515 7816
3509 7817 3508 7816 3490 7815 3478 7819
TIME...MOT...LOC 0003Z 279DEG 22KT 3496 7878Local storm report, Jul 8, 8:09 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
809 PM EDT FRI JUL 8 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM TSTM WND DMG 4 NNW GREENSBORO 36.13N 79.86W
07/08/2016 GUILFORD NC EMERGENCY MNGR
TREE DOWN AT BRASSFIELD RD AND ROBERT
PROCHER WAY.
&&
NWS RALEIGH NC
IRIS SYSTEMLocal storm report, Jul 8, 8:15 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
815 PM EDT FRI JUL 8 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG WARRENTON 36.40N 78.16W
07/08/2016 WARREN NC 911 CALL CENTER
WARREN COUNTY 911 REPORTS AT LEAST 10 TREES
DOWN ACROSS THE COUNTY.
&&
NWS RALEIGH NC
IRIS SYSTEMLocal storm report, Jul 8, 8:23 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
823 PM EDT FRI JUL 8 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND DMG 2 SSE CLEMMONS 36.00N 80.38W
07/08/2016 FORSYTH NC LAW ENFORCEMENT
SEVERAL TREES BLOWN DOWN IN THE AREA OF
MIDDLEBROOK DR AND IDOLS RD.
&&
NWS RALEIGH NC
IRIS SYSTEMSpecial weather statement, Jul 8, 8:29 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
829 PM EDT FRI JUL 8 2016
NCZ039>043-075>078-088-089-090130-
JOHNSTON-CUMBERLAND-WAKE-RANDOLPH-LEE-WILSON-CHATHAM-MOORE-WAYNE-
HARNETT-SAMPSON-
829 PM EDT FRI JUL 8 2016
...GUSTY WINDS OUT AHEAD OF THUNDERSTORMS WILL AFFECT PORTIONS OF
JOHNSTON...NORTH CENTRAL CUMBERLAND...SOUTHWESTERN WAKE...
SOUTHEASTERN RANDOLPH...LEE...SOUTHWESTERN WILSON...SOUTHERN
CHATHAM...MOORE... WAYNE...HARNETT AND NORTHWESTERN SAMPSON COUNTIES
UNTIL 930 PM EDT...
AT 827 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
GUST FRONT LINE PRODUCING WIND GUSTS UP TO 40 MPH ALONG A LINE
EXTENDING FROM NEAR SILER CITY TO 9 MILES NORTH OF SMITHFIELD...AND
MOVING SOUTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...SANFORD...SMITHFIELD...LILLINGTON...CARTHAGE...WILSON...
GARNER...FUQUAY-VARINA...CLAYTON AND PINEHURST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
&&
LAT...LON 3523 7789 3522 7966 3525 7969 3569 7969
3570 7788
TIME...MOT...LOC 0027Z 314DEG 31KT 3565 7950 3564 7829The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:03 PM EDT | Special Weather Statement | RAH | Cumberland, Sampson | 72 min |
| Jul 8, 8:03 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Edgecombe, Franklin, Halifax, Johnston and 4 more | 72 min |
| Jul 8, 8:08 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 36 min |
| Jul 8, 8:29 PM EDT | Special Weather Statement | RAH | Harnett, Johnston, Lee, Moore, Wayne | 61 min |
| Jul 8, 8:30 PM EDT | Areal Flood Advisory | RAH | Davidson, Forsyth, Guilford | 3 hr |
| Jul 8, 8:59 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Guilford, Orange | 39 min |
| Jul 8, 9:05 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Richmond | 55 min |
| Jul 8, 9:11 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wayne | 49 min |
| Jul 8, 9:26 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke, Lee, Moore, Scotland | 79 min |
| Jul 8, 9:27 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Johnston, Wake | 63 min |
| Jul 8, 9:52 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Richmond | 53 min |
| Jul 8, 10:05 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Johnston, Sampson, Wayne | 70 min |
| Jul 8, 11:08 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 37 min |
| Jul 8, 11:15 PM EDT | Special Weather Statement | RAH | Wayne | 30 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.